Hail, Noble
- When
- April 13, 2:00 PM CST
- Where
- Noble County, Perry
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.290, -97.290
Report received from KFOR news.
A slow moving cold front sparked scattered severe thunderstorms during the afternoon and evening hours. Abundant moisture and instability fueled the storms, giving way to several reports of large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A slow moving cold front sparked scattered severe thunderstorms during the afternoon and evening hours. Abundant moisture and instability fueled the storms, giving way to several reports of large hail and damaging winds. Funnel clouds and two brief tornadoes were also observed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 13, 12:18 PM CST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
118 PM CDT SUN APR 13 2014
.DISCUSSION...
THUNDERSTORMS ARE EXPECTED ON THE FRONT/DRYLINE THIS AFTERNOON AS
BOUNDARIES ARE MOVING QUICKLY. SEE THE HAZARDOUS WEATHER PRODUCT
FOR DETAILS. VERY GUSTY WINDS WILL PRECEDE AND FOLLOW THE FRONT. A
WIND ADVISORY COVERS BOTH SIDES OF THE FRONT UNTIL MID-DAY MONDAY.
THE AIRMASS IS QUITE COLD FOR MID-APRIL AND TEMPERATURES WILL
FALL QUICKLY WHEN THE FRONT PASSES. UNTIL THEN RED FLAG CONDITIONS
ARE BEING MET IN SOUTHWEST OKLAHOMA AHEAD OF THE FRONT. A FREEZE
WARNING IS EFFECTIVE EARLY MONDAY IN NORTHWEST OK AND A HARD
FREEZE AND FREEZE WARNINGS FOR DIFFERENT PARTS OF THE AREA EARLY
TUESDAY. AFTER A VERY COOL MONDAY, MILD WEATHER WILL RETURN FOR
MOST OF THE WEEK. THERE IS A CHANCE FOR RAIN THURSDAY BECAUSE OF A
FAST-MOVING UPPER WAVE ACROSS THE NORTHERN PLAINS AND THEN AGAIN
IN THE WEEKEND WHEN A SLOWER UPPER LOW APPROACHES FROM THE
SOUTHWEST.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 38 47 26 61 / 40 30 0 0
HOBART OK 36 49 23 63 / 10 20 0 0
WICHITA FALLS TX 41 52 26 63 / 20 10 0 0
GAGE OK 32 46 23 66 / 50 30 0 0
PONCA CITY OK 35 46 25 61 / 30 40 0 0
DURANT OK 45 50 30 60 / 60 10 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HARD FREEZE WARNING FROM 1 AM TO 9 AM CDT TUESDAY FOR OKZ004>025-
027-033>038-044.
WIND ADVISORY UNTIL NOON CDT MONDAY FOR OKZ004>031-033>041-
044>046-050.
FREEZE WARNING FROM 1 AM TO 9 AM CDT MONDAY FOR OKZ004-005-009-
010-014.
FREEZE WARNING FROM 1 AM TO 9 AM CDT TUESDAY FOR OKZ026-028>032-
039>043-045>048-050>052.
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR OKZ021>023-
033>038-044.
TX...HARD FREEZE WARNING FROM 1 AM TO 9 AM CDT TUESDAY FOR TXZ083>089.
WIND ADVISORY UNTIL NOON CDT MONDAY FOR TXZ083>090.
FREEZE WARNING FROM 1 AM TO 9 AM CDT TUESDAY FOR TXZ090.
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ083>089.
&&
06/09HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1145 AM CDT SUN APR 13 2014 OKZ004>048-050>052-TXZ083>090-141015- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1145 AM CDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT .THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SOUTH CENTRAL AND SOUTHEAST OKLAHOMA THROUGH EARLY AFTERNOON. SEVERE STORMS ARE NOT EXPECTED WITH THIS ACTIVITY. BY 3 PM...A STRONG COLD FRONT AND UPPER LEVEL STORM SYSTEM WILL RESULT IN INCREASING THUNDERSTORM CHANCES. STRONG TO SEVERE STORMS WITH DAMAGING WINDS OVER 70 MPH AND LARGE HAIL UP TO 2 INCHES IN DIAMETER WILL BE POSSIBLE ALONG AND EAST OF INTERSTATE 35. THE RISK OF TORNADOES IS LOW. .SEVERE OUTLOOK... THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING EAST OF A LINE FROM ENID TO CHICKASHA TO DUNCAN. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS NORTHERN...CENTRAL...AND SOUTHERN OKLAHOMA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS FROM 3 TO 10 PM. .FIRE WEATHER... VERY DRY...HOT...AND WINDY CONDITIONS WILL INCREASE THE RISK OF WILDFIRES IN SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS FOR AWHILE THIS AFTERNOON. A COLD FRONT WILL BRING STRONG GUSTY WINDS BY LATE AFTERNOON ALONG WITH HIGHER HUMIDITY. .STRONG WINDS... STRONG GUSTY SOUTH WINDS WILL BE REPLACED BY STRONG NORTH WINDS THIS AFTERNOON AND TONIGHT. WIND GUSTS OVER 40 MPH ARE LIKELY AHEAD AND BEHIND THE FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY .FREEZING TEMPERATURES... FREEZING TEMPERATURES ARE EXPECTED EARLY MONDAY MORNING ACROSS NORTHWESTERN OKLAHOMA...AND THEN AGAIN ACROSS MUCH OF OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS BY TUESDAY MORNING. PROTECT TENDER VEGETATION. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
150 PM CDT SUN APR 13 2014
OKZ007-008-131915-
GRANT OK-KAY OK-
150 PM CDT SUN APR 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRANT AND NORTHWESTERN
KAY COUNTIES UNTIL 215 PM CDT...
AT 145 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR CALDWELL TO 6 MILES WEST OF LAMONT...MOVING NORTHEAST AT 70 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3700 9718 3680 9724 3660 9748 3660 9767
3699 9759 3700 9758
TIME...MOT...LOC 1845Z 213DEG 62KT 3703 9758 3666 9766
WRSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
213 PM CDT SUN APR 13 2014
OKZ008-012-013-019-020-131945-
LOGAN OK-GARFIELD OK-PAYNE OK-KAY OK-NOBLE OK-
213 PM CDT SUN APR 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LOGAN...SOUTHEASTERN
GARFIELD...WESTERN PAYNE...KAY AND NOBLE COUNTIES UNTIL 245 PM CDT...
AT 209 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR BRAMAN TO NEAR MARSHALL...MOVING EAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3699 9676 3675 9684 3675 9689 3671 9693
3668 9707 3659 9705 3660 9693 3658 9690
3658 9701 3650 9703 3595 9708 3599 9768
3617 9766 3660 9746 3699 9739
TIME...MOT...LOC 1909Z 260DEG 28KT 3695 9732 3612 9763
WRSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
243 PM CDT SUN APR 13 2014
OKZ008-013-019-020-026-132015-
LOGAN OK-LINCOLN OK-PAYNE OK-KAY OK-NOBLE OK-
243 PM CDT SUN APR 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR LOGAN...NORTHWESTERN LINCOLN...
WESTERN PAYNE...EASTERN KAY AND NOBLE COUNTIES UNTIL 315 PM CDT...
AT 242 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
5 MILES EAST OF CHILOCCO TO NEAR EDMOND...MOVING EAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3700 9676 3679 9676 3675 9683 3675 9689
3668 9694 3670 9704 3668 9707 3659 9705
3660 9691 3657 9689 3650 9703 3633 9704
3634 9693 3625 9692 3572 9709 3573 9766
3603 9761 3617 9746 3699 9711
TIME...MOT...LOC 1942Z 264DEG 24KT 3699 9697 3564 9744
WRThe Vance AFB radar (KVNX), 90 km away, was scanning. The volume nearest the first event began at 19:59 UTC.
17 hail, 2 tornado, 1 thunderstorm wind. Local standard time, as filed.
Report received from KFOR news.
The hail was reported at interstate 240 and Sooner road.
The hail was reported at Douglas and east Reno.
The hail was reported in downtown Norman.
The hail was reported at Highway 9 and Pennsylvania Ave.
Reported 11 miles east of Highway 81.
Very brief tornado was reported by KWTV news. No damage was reported.
Storm chasers reported a brief tornado in northeast Stephens County. No damage was reported and the location is estimated.
The hail was reported near Dennison Dam.
Damage to trees and power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2014Every state in 2014This day in weather historyThe tornado archive for Oklahoma, 2014Warnings in Oklahoma, April 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 510219, 510220, 510222, 510223, 510224, 510225, 510226, 510227, 510228, 510229, 510230, 510231, 510244, 515691, 510232, 510233, 510234, 510235, 510236, 510237.